You are here

A coefficient average approximation towards Gutzwiller wavefunction formalism

TitleA coefficient average approximation towards Gutzwiller wavefunction formalism
Publication TypeJournal Article
Year of Publication2015
AuthorsLiu, J, Yao, YX, Wang, CZ, Ho, KM
JournalJournal of Physics-Condensed Matter
Volume27
Pagination245604
Date Published06
Type of ArticleArticle
ISBN Number0953-8984
Accession NumberWOS:000355834800013
Keywordsapproximation, bands, CCSD, CI, fermion systems, ferromagnetism, GAMESS(US), Gutzwiller, Gutzwiller wavefunction, infinite dimensions, insulator-transition, metals, model, multiband system, renormalization-group, single band Hubbard Model, state, strongly correlated electron system, superconductivity
Abstract

Gutzwiller wavefunction is a physically well-motivated trial wavefunction for describing correlated electron systems. In this work, a new approximation is introduced to facilitate the evaluation of the expectation value of any operator within the Gutzwiller wavefunction formalism. The basic idea is to make use of a specially designed average over Gutzwiller wavefunction coefficients expanded in the many-body Fock space to approximate the ratio of expectation values between a Gutzwiller wavefunction and its underlying noninteracting wavefunction. To check with the standard Gutzwiller approximation (GA), we test its performance on single band systems and find quite interesting properties. On finite systems, we noticed that it gives superior performance over GA, while on infinite systems it asymptotically approaches GA. Analytic analysis together with numerical tests are provided to support this claimed asymptotical behavior. Finally, possible improvements on the approximation and its generalization towards multiband systems are illustrated and discussed.

DOI10.1088/0953-8984/27/24/245604
Custom 1

Exploratory Theory